Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 20, NWS Cleveland, OH

June 10, 2011

NWS Cleveland, OH issued this small craft advisory at Jun 10, 2011, 3:40 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2011, 3:40 AM EDT (07:40 UTC)
Expired
Jun 10, 2011, 3:16 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WHUS71 KCLE 100740
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
340 AM EDT FRI JUN 10 2011

LEZ148-149-101300-
/O.NEW.KCLE.SC.Y.0020.110610T0740Z-110610T1300Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
340 AM EDT FRI JUN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL PRODUCE
  WAVES OF 3 TO 5 FEET THROUGH MID MORNING. WINDS WILL SHIFT TO
  THE EAST BY LATE MORNING ALLOWING WAVES TO DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>147-101545-
/O.NEW.KCLE.SC.Y.0020.110610T0740Z-110611T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
340 AM EDT FRI JUN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL PRODUCE
  WAVES OF 3 TO 5 FEET INTO THE EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
942 
WHUS71 KCLE 101428
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1028 AM EDT FRI JUN 10 2011

LEZ142>147-102230-
/O.CON.KCLE.SC.Y.0020.000000T0000Z-110611T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
1028 AM EDT FRI JUN 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL 
  PRODUCE WAVES OF 3 TO 5 FEET INTO THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
722 
WHUS71 KCLE 101916
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT FRI JUN 10 2011

LEZ142>147-102030-
/O.CAN.KCLE.SC.Y.0020.000000T0000Z-110611T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
316 PM EDT FRI JUN 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

THE WINDS AND SEAS REPORTED ACROSS THE LAKE THIS AFTERNOON WERE 2
TO 3 FT WITH NORTHEAST WINDS AROUND 10 TO 20 KT. THESE CONDITIONS
ARE BELOW SMALL CRAFT CRITERIA AND AS WINDS ARE EXPECTED TO
DIMINISH LATER TONIGHT THE SMALL CRAFT ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 1:58 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 10, 1:58 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
158 AM EDT FRI JUN 10 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER EASTERN CANADA WILL CAUSE A COLD
FRONT TO CROSS THE REGION TONIGHT. THE FRONT WILL STALL JUST SOUTH
OF THE REGION EARLY FRIDAY BEFORE LIFTING NORTH AS A WARM FRONT
DURING THE DAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH THE AREA
LATE SATURDAY FOLLOWED BY COOL AND DRY HIGH PRESSURE BUILDING IN
FROM THE NORTH ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ANOTHER UPDATE FOR MINOR CHANGES. THERE STILL COULD BE A FEW
SHOWERS IN THE WEST BY DAYBREAK FRIDAY BUT BETTER CHANCES FOR
PRECIP WILL COME AFTER THE PERIOD ENDS. HAVE BUMPED TEMPS UP 2 TO
3 DEGREES MOST AREAS OVERNIGHT GIVEN SURFACE DEWPOINTS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT TO OUR SOUTH WILL STALL OVERNIGHT AND THEN PUSH
NORTH ON FRIDAY. AN UPPER LVL SHORT-WAVE LIFTING NE WILL MOVE
INTO THE AREA FRIDAY TRIGGERING A RENEWED ROUND OF STORMS ALONG/NORTH
OF THE FRONTAL BOUNDARY. THIS WILL PLACE THE BEST CHANCE FOR
RAINFALL OVER NORTHERN PORTIONS AS THE FRONT LIFTS NORTH OVER THE
LAKE. CLOUD COVER AND A COOL START TO THE DAY WILL HOLD TEMPS IN
THE 70S IN THE NORTH...THOUGH AREAS S MAY BREAK OUT MID DAY AND
COULD REACH THE LOWER 80S. WITH THE SLOW MOVING SHORT-WAVE NEAR
THE AREA CAN'T RULE OUT TSRA FRI NT...WITH ANOTHER ROUND OF STORMS
ON SATURDAY. AN AREA OF LOW PRESSURE WILL PASS OVER THE LAKE ON
SATURDAY AFT/EVENING...POTENTIALLY TRIGGERING STRONG TO SEVERE
STORMS. SPC HAS THE REGION OUTLOOKED FOR DAY 3 IN A SLIGHT RISK.
MODELS SOLUTIONS DIVERGE ON THE TRACK OF THE LOW ITSELF...BUT
GENERALLY AGREE ON THE ASSOCIATED COLD FRONT TIMING LATE ON
SATURDAY. THE RAIN SHOULD TAPER OFF QUICKLY BEHIND IT SATURDAY NT
AS HIGH PRES BUILDS IN FROM THE N.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL THEN BRING FAIR AND MORE SEASONABLE WEATHER
FOR THE BETTER PART OF NEXT WEEK. TEMPERATURES WILL BE NEAR OR
SLIGHTLY BELOW NORMAL TO START THE WEEK OUT WITH DAYTIME HIGHS
SUN AND MON IN THE LOWER 70S. OVERNIGHT LOWS SUNDAY NIGHT THROUGH
TUESDAY NIGHT WILL BE IN THE 50S TO MID 60S. THE AREA OF HIGH PRES
WILL SLIDE EAST MID WEEK ALLOW WARM AIR TO RETURN WITH HIGHS IN
THE MID 70S TO LOWER 80S BY WED/THU. A COLD FRONT WILL PUSH
THROUGH THE REGION ON THU...WHICH WILL GIVE US THE BEST CHANCE
FOR RAIN DURING THIS DRY PERIOD.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
MOISTURE OFF OF LAKE ERIE HAS ADVECTED INTO THE LAKESHORE AREAS
TONIGHT AND HAS PRODUCED SOME MVFR CEILINGS. THERE WERE EVEN SOME
PATCHES OF IFR. AS THE NORTHEAST FLOW CONTINUES IT APPEARS THAT
THIS AREA OF MOISTURE WILL ENCOUNTER ENOUGH UPSLOPE FLOW FOR A FEW
TAF SITES TO ALLOW FOR IFR CONDITIONS. BELIEVE THE ONLY SITES THAT
WILL BE AFFECTED WILL BY THE IFR CEILINGS WILL BE
KERI...KYNG...KCAK AND KMFD. THESE CEILINGS SHOULD ERODE BETWEEN
12Z AND 14Z. THERE MAY BE A BIT OF FOG AT KCAK AND KYNG BUT
BELIEVE THEY WILL NOT DIP BELOW 3 MILES AT THIS TIME.

UNCERTAINTY FOR THE AFTERNOON IS WHERE ANY CONVECTION CAN DEVELOP.
AT THIS TIME IT APPEARS THE BEST SHOT WILL BE FROM NEAR AND SOUTH
OF A LINE FROM KFDY TO K4I3. SO ONLY PLACED A COUPLE HOURS OF
THUNDER IN THE KFDY TAF. OTHER ISOLATED CONVECTION MAY OCCUR
ACROSS THE EASTERN HALF OF THE AREA BUT NOT CONFIDENT ENOUGH TO
PLACE IN THE TAFS AT THIS TIME.

WILL HAVE TO WATCH THE OVERNIGHT HOURS TO SEE HOW MUCH CONVECTION
WILL MOVE INTO THE WESTERN CWA. HAVE PLACED A VCTS IN THE WESTERN
TAFS TO AT LEAST TREND TOWARD SOME THUNDER CHANCES AFTER 02Z. THIS
CONVECTION MAY ROLL ACROSS A DECENT PORTION OF THE AREA BY SUNRISE
ON SATURDAY.

OUTLOOK...AREAS OF NON VFR CONDITIONS IN THUNDERSTORMS SATURDAY.

&&

.MARINE...
COLD FRONT TO SAG SOUTH OF THE LAKE THIS EVENING...BUT STALL ACROSS
OHIO. LOW PRESSURE WILL MOVE INTO MI AND TO ONTARIO SATURDAY LIFTING
THIS FRONT NORTH LATE FRIDAY...AND THEN BRINGING A FINAL COLD FRONT
ACROSS SATURDAY. HIGH PRESSURE WILL THEN DOMINATE FROM SUNDAY
THROUGH MID WEEK. COULD SEE SMALL CRAFT ADVISORY BEHIND SATURDAYS
COLD FRONT AND THEN POSSIBLY ACROSS THE EAST END SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAMISON
NEAR TERM...KUBINA
SHORT TERM...JAMISON
LONG TERM...JAMISON
AVIATION...MULLEN
MARINE...OUDEMAN
Hazardous weather outlook, Jun 9, 2:34 PM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
234 PM EDT THU JUN 9 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-101845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
234 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:49 PM EDTSevere Thunderstorm WarningCLEHancock, Sandusky, Seneca, Wood41 min
Jun 10, 6:16 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Medina44 min
Jun 10, 6:27 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Seneca, Wyandot48 min
Jun 10, 6:34 PM EDTTornado WarningCLECrawford, Seneca, Wyandot41 min
Jun 10, 6:47 PM EDTTornado WarningCLEMedina, Wayne43 min
Jun 10, 7:01 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Richland44 min
Jun 10, 7:17 PM EDTSevere Thunderstorm WarningCLEHancock43 min
Jun 10, 7:30 PM EDTTornado WarningCLEWayne30 min
Jun 10, 7:32 PM EDTSevere Thunderstorm WarningCLECrawford28 min
Jun 10, 7:40 PM EDTSevere Thunderstorm WarningCLEWyandot50 min

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.